Georgia, 2007

Hail and Damaging Winds in Georgia, July 1, 2007

July 1, 2007 · NWS TAE · 6 events in 4 counties and zones

Severe thunderstorms produced large hail and damaging winds in parts of southwest Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Severe thunderstorms produced large hail and damaging winds in parts of southwest Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 1, 2:38 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 1, 2:38 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR SPELLING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT SUN JUL 1 2007

.SYNOPSIS...
THE 18 UTC REGIONAL SURFACE ANALYSIS SHOWS A WEAK WAVY COLD FRONT
SINKING SLOWLY SOUTH ACROSS NORTH GA AND NORTH AL. A BROAD AREA OF
LOW PRESSURE COVERS MOST OF GA AHEAD OF THIS FRONT. VAPOR IMAGERY
AND UPPER AIR PROFILER DATA SHOW A RIDGE OVER THE CENTRAL U.S. AND
A TROUGH OVER THE NORTHEAST...WITH ABUNDANT UPPER LEVEL MOISTURE
OVER THE DEEP SOUTH. THERE IS ALSO A WEAK VORTICITY MAX OVER THE
NORTHEAST GULF. A NARROW CLOUD BAND (THAT WAS OVER THE FL BIG BEND
AND PANHANDLE THIS MORNING AND EARLY AFTERNOON) HAS KEPT
TEMPERATURES DOWN A BIT SO FAR IN THAT AREA...BUT THESE CLOUDS
HAVE THINNED OUT SOMEWHAT AND WE EXPECT OUR HIGHS TO STILL REACH
INTO THE MID 90S. LOCAL RADARS SHOW SCATTERED THUNDERSTORMS
DEVELOPING ACROSS OUR AREA...MAINLY WEST OF THE APALACHICOLA RIVER
WHERE THERE HAS BEEN MORE HEATING. WE STILL EXPECT A CHANCE OF
PULSE SEVERE STORMS THROUGH THIS EVENING...AS THERE IS A LOT OF
CAPE ABOVE THE -10 DEGREE C ISOTHERM ON THE SOUNDING (IN THE ICE
GROWTH ZONE) AND THERE IS A STEEP THETA-E GRADIENT BETWEEN THE
SURFACE AND 550 MB TO SUPPORT WET MICROBURSTS.

&&

.SHORT TERM...
(TONIGHT THROUGH WEDNESDAY) ALL OF THE 12 UTC NUMERICAL GUIDANCE
HAS THE CENTRAL U.S. RIDGE RETROGRADING DURING THIS TIME AS
HEIGHTS FALL OVER THE EASTERN PORTION OF THE COUNTRY. THE MODELS FORECAST
THE WEAK COLD FRONT (CURRENTLY OVER NORTH GA AND NORTH AL) TO
MERGE WITH THE BROAD WEAK LOW OVER GA AND DRIFT SLOWLY SOUTH
ACROSS OUR AREA MONDAY AND MONDAY NIGHT. THE GFS IS THE OUTLIER
AFTER THIS AS IT DEVELOPS A LOW OVER THE FL PANHANDLE TUESDAY
MORNING...AND TAKES THIS LOW EASTWARD ALONG THE STALLED FRONT
ACROSS NORTH FL. WITH THIS SOLUTION THE GFS FORECASTS A LOT OF DRY
AIR TO WRAP AROUND THE WEST SIDE OF THIS LOW (OVER OUR AREA) ON
WEDNESDAY...WHICH WOULD RESULT IN A DRIER FORECAST. THE
NAM...UKMET...AND GFS ENSEMBLE MEAN ALL SHOW THE FRONT (ACTUALLY
MORE OF A WIND SHIFT LINE BY THIS TIME) STALLING ACROSS SOUTH FL
AND THE CENTRAL GULF TUESDAY AND WEDNESDAY. THIS WOULD KEEP OUR
AREA LOCKED INTO THE DEEP LAYER MOISTURE THROUGH
WEDNESDAY...RESULTING IN HIGHER POPS AND SLIGHTLY LOWER
TEMPERATURES. WE OPTED FOR THE LATER SOLUTION (NAM AND UKMET). THE
POP WILL BE ABOVE CLIMATOLOGY THROUGH AT LEAST TUESDAY (GENERALLY
IN THE 50-80 PERCENT RANGE...ESPECIALLY DURING THE DAYTIME) DUE TO
FAVORABLE THERMODYNAMICS AND WEAK Q-G FORCING ASSOCIATED WITH THE
FRONTAL SYSTEM. WITH WEAK STEERING FLOW AND HIGH AMOUNTS OF DEEP
LAYER MOISTURE...IT APPEARS SOME MUCH NEEDED SIGNIFICANT RAINFALL
IS LIKELY FOR OUR AREA. THE CLOUD COVER WILL KEEP OUR HIGH
TEMPERATURES SLIGHTLY BELOW CLIMATOLOGY. THE 12 UTC GFS MOS POP
FOR WEDNESDAY IS BELOW CLIMATOLOGY (20-30 PERCENT)...BUT IT IS
BASED OFF THE DRIER GFS SOLUTION. WE LEFT OUR PREVIOUS FORECAST
ALONE FOR WEDNESDAY (30-40 PERCENT POPS)...AS IT IS NEAR
CLIMATOLOGY AND A COMPROMISE BETWEEN THE DRIER GFS AND WETTER NAM
SOLUTIONS. WET MICROBURST WILL BE A POSSIBILITY AGAIN MONDAY...BUT
THE CAPE WILL NOT BE QUITE AS HIGH AS TODAY OR YESTERDAY DUE TO
THE INCREASED CLOUD COVER.

.LONG TERM...
(THURSDAY THROUGH SUNDAY) THURSDAY AND FRIDAY LOOK TO BE SLIGHTLY
DRIER THAN PREVIOUS DAYS BEFORE UNSETTLED WEATHER RETURNS BY THE
WEEKEND. TEMPERATURES LOOK TO BE NEAR CLIMO THROUGH THE PERIOD.

&&

.AVIATION...
HAVE TEMPOS FOR TSTMS AT ALL TERMINALS FOR THE REMAINDER OF THIS
AFTERNOON EXTENDING INTO THE EVENING. SOME OF THE STORMS MAY BE
STRONG TO SEVERE BEFORE DIMINISHING LATER THIS EVENING. OVERNIGHT...VSBYS
MAY BRIEFLY DROP TO MVFR LEVELS...ESPECIALLY AT LOCATIONS THAT
RECEIVE RAIN. CONVECTION WILL DEVELOP ONCE AGAIN MONDAY AND MAY
EVEN GET AN EARLIER START.

&&

.MARINE...
LOW WINDS AND SEAS WILL CONTINUE THROUGH THE EARLY PART OF THE
WORK WEEK. OUR WIND FORECAST IS NOW BASED PRIMARILY ON THE NAM
(BECAUSE THE GFS IS FORECASTING WHAT MAY BE A SPURIOUS LOW OVER
THE NORTHEAST GULF)...SO IF THE NAM IS WRONG (AS WELL AS THE UKMET
AND GFS ENSEMBLE MEAN) OUR WIND DIRECTION FORECAST COULD BE WAY
OFF.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS ARE NOT EXPECTED THROUGH MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  73  87  71  86  71 /  50  70  50  70  40
PANAMA CITY  77  88  75  88  74 /  50  70  50  60  40
DOTHAN       73  88  71  86  70 /  50  70  50  60  30
ALBANY       75  89  72  86  69 /  50  80  60  60  40
VALDOSTA     73  88  71  86  70 /  60  80  60  70  40
CROSS CITY   73  89  72  87  71 /  50  80  50  70  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.
&&

LONG TERM...GODSEY
AVIATION...BARRY
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jul 1, 10:03 AM EST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1103 AM EDT SUN JUL 1 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-021200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1103 AM EDT SUN JUL 1 2007 /1003 AM CDT SUN JUL 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THIS EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
GENERALLY MOVE SLOWLY TOWARD THE SOUTH. SOME OF THESE STORMS WILL
BRIEFLY REACH SEVERE LEVELS...WITH DAMAGING WINDS AROUND 60 MPH AND
HAIL THE SIZE OF PENNIES OR QUARTERS POSSIBLE. EVEN IN THE STORMS
THAT ARE NOT SEVERE...WIND GUSTS TO 40 MPH...FREQUENT
LIGHTNING...AND SMALL HAIL WILL BE POSSIBLE...MORE SO THAN USUAL
FOR THIS TIME OF YEAR.

BECAUSE THE LARGE AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE
AND THE EXPECTED SLOW MOVEMENT OF THESE STORMS...RAINFALL AMOUNTS
IN SOME OF THESE STORMS WILL EXCEED 2 INCHES. SUCH HEAVY RAINFALL
IN A SHORT PERIOD OF TIME COULD CAUSE FLOODING OF SOME
ROADS...DITCHES...SMALL STREAMS...AND POOR DRAINAGE AREAS. A FLOOD
WATCH HAS NOT BEEN ISSUED BECAUSE ANY FLOODING THAT OCCURS WILL
BE LOCALIZED AND NOT WIDESPREAD. THE THREAT FOR SEVERE WEATHER WILL
GRADUALLY DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH WEDNESDAY WITH
SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY. SOME OF THESE STORMS
COULD POTENTIALLY REACH SEVERE LIMITS ALONG WITH PRODUCING LOCALLY
HEAVY RAINFALL. BY THURSDAY...RAIN CHANCES WILL DROP
SIGNIFICANTLY. ANOTHER STORM SYSTEM WILL APPROACH THE REGION BY
SATURDAY BRINGING BETTER CHANCES OF RAIN FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO MONITOR THE WEATHER
TODAY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING...SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED AT THE
FIRST ISSUANCE OF A WATCH OR WARNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER/GODSEY

In the hours before

Special weather statement, Jul 1, 3:21 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT SUN JUL 1 2007

ALZ069-012100-
HOUSTON-
321 PM CDT SUN JUL 1 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOUSTON COUNTY...

* UNTIL 400 PM CDT

AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS FROM JUST NORTHWEST OF DOTHAN TO JUST
NORTHEAST OF COTTONWOOD...MOVING NORTHWEST AT 5 TO 10 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING INTENSE CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Local storm report, Jul 1, 3:46 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
446 PM EDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND GST     NAPIER FIELD            31.32N 85.46W
07/01/2007  M59 MPH          DALE               AL   ASOS

            51 KT GUST.

&&

JAMSKI
Special weather statement, Jul 1, 3:56 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 PM EDT SUN JUL 1 2007

FLZ011-012130-
JACKSON-
356 PM CDT SUN JUL 1 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHEAST JACKSON
COUNTY...

* UNTIL 430 PM CDT

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES EAST OF MARIANNA...MOVING SOUTHEAST AT
5 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, Jul 1, 3:59 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
459 PM EDT SUN JUL 1 2007

ALZ067-012145-
HENRY-
359 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HENRY COUNTY...

* UNTIL 445 PM CDT

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
ABBEVILLE 8 MILES WEST OF ABBEVILLE TO JUST WEST OF
HEADLAND...MOVING EAST AT 5 TO 10 MPH.

THESE STORMS WILL BE NEAR...
  HEADLAND BY 410 PM CDT.
  ABBEVILLE BY 440 PM CDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jul 1, 4:17 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
517 PM EDT SUN JUL 1 2007

FLZ019-GAZ160-012145-
LOWNDES-MADISON-
517 PM EDT SUN JUL 1 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES AND MADISON
COUNTIES...

* UNTIL 545 PM EDT

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG THUNDERSTORM 8 MILES WEST OF JENNINGS. THIS
SMALL LINE OF STORMS WAS NOT MOVING MUCH...BUT THE LINE WAS DEVELOPING
FROM SOUTHEAST TO NORTHWEST.

MOTHBALL SIZE HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM...AS WELL AS FREQUENT LIGHTNING AND TORRENTIAL RAIN.

9-FOURNIER
Special weather statement, Jul 1, 4:24 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
524 PM EDT SUN JUL 1 2007

GAZ147-148-161-012200-
BERRIEN-COOK-LANIER-
524 PM EDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SOUTHERN
BERRIEN...COOK...AND LANIER COUNTIES...

* UNTIL 600 PM EDT

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM NASHVILLE
TO 7 MILES SOUTHEAST OF LAKELAND. LITTLE MOTION IS EXPECTED.

THESE STORMS WILL BE NEAR...
  RAY CITY BY 535 PM EDT.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

9-FOURNIER

The radar

The Tallahassee radar (KTLH), 53 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Decatur

When
July 1, 4:30 PM EST
Where
Decatur County, Climax
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Law Enforcement
Coordinates
30.870, -84.430

Several trees were down on Lake Boston Road Extension.

Thunderstorm Wind, Berrien

When
July 1, 4:35 PM EST
Where
Berrien County, 3 mi E of Nashville
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Emergency Manager
Coordinates
31.200, -83.199

Several trees were down in the southeast part of the county.

Thunderstorm Wind, Grady

When
July 1, 5:05 PM EST
Where
Grady County, Calvary
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Law Enforcement
Coordinates
30.730, -84.350

Several trees were down.

Thunderstorm Wind, Grady

When
July 1, 5:10 PM EST
Where
Grady County, Rocky Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Law Enforcement
Coordinates
30.700, -84.200

Several trees were down.

Thunderstorm Wind, Mitchell

When
July 1, 5:35 PM EST
Where
Mitchell County, Pelham
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.130, -84.150

Several utility poles were down. Power outages were reported in the Harmony and Cotton communities.

Hail, Mitchell

When
July 1, 5:40 PM EST
Where
Mitchell County, 3 mi SE of Pelham
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.099, -84.114

Penny size hail was observed north of Meigs in southeast Mitchell County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42866, 42868, 42869, 42870, 42871, 42872.